Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 25, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 16, 2017, 3:57 PM EDT for Morgan County, Washington County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 3:57 PM EDT (19:57 UTC)
- Expired
- Jun 16, 2017, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 127 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727
WGUS51 KRLX 161957
FFWRLX
OHC115-167-162300-
/O.NEW.KRLX.FF.W.0025.170616T1957Z-170616T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
357 PM EDT FRI JUN 16 2017
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
West central Washington County in southeastern Ohio...
South central Morgan County in southeastern Ohio...
* Until 700 PM EDT
* At 356 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two and a half inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Flash flooding will remain over mainly rural areas of west central
Washington and south central Morgan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3954 8156 3940 8148 3938 8166 3937 8180
3949 8182
$$
Lewis1 follow-up statement
560
WGUS71 KRLX 162145
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
545 PM EDT FRI JUN 16 2017
OHC115-167-162155-
/O.CAN.KRLX.FF.W.0025.000000T0000Z-170616T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington OH-Morgan OH-
545 PM EDT FRI JUN 16 2017
...THE FLASH FLOOD WARNING FOR WEST CENTRAL WASHINGTON AND SOUTH
CENTRAL MORGAN COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3954 8156 3940 8148 3938 8166 3937 8180
3949 8182
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:53 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 16, 2:53 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Charleston WV 253 PM EDT Fri Jun 16 2017 .SYNOPSIS... A weak cold front pushes southeast this evening bringing rain chances to an end. Brief high pressure Saturday before a cold front brings rounds of showers and storms Sunday into Monday. && .NEAR TERM /THROUGH SATURDAY/... As of 125 PM Friday... A dry front is slowly making its way across Ohio, but plenty of moisture and instability ahead of the front will continue convection with heavy downpours and embedded tstorms. Water is still a concern for this afternoon, but the severe threat is very minimal. Slow storm movement, high PW air, training, and backbuilding all combine to increase the water threat. Kind of late in the game to issue any watches, so will handle concerns as they come. Tonight dry air will make its way into the area and if upper level clearing maintains its presence, dense fog will be a concern. Saturday should be a drier day with minimal shower activity. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 252 PM Friday... Rain chances should slowly come to an end across the mountains Saturday night. However, showers/storms should region to increase from the west late Saturday night or early Sunday as a trof and associated cold front approach the region. The cold front will slow down as it moves into the area Sunday night...waiting for upper trof axis to finally clear things out late Monday. The result will be showers/storms continuing Sunday night into the first half of Monday, possibly enhanced by a surface wave. Given how juicy and unstable the airmass is, flash flooding may become more of a concern, especially by Sunday night. We will continue a mention in the HWO. SPC currently has much of our region in a slight risk for Sunday afternoon and evening. High pressure building into the region Monday night bringing rain chances to an end. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 300 PM Friday... High pressure will build into the region by Tuesday resulting in dry weather with near normal temperatures and lower humidity. A fast moving system within the trof may bring some diurnally enhanced showers/storms on Wednesday. A warm front looks to develop Wednesday night into early Thursday, keeping the threat of showers/storms going, especially across southeast Ohio. Temps as well as humidity will increase once again by Thursday. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 605 AM Friday... VFR except IFR in thunderstorms. Potential for fog tonight as dry air moves in and radiational cooling peaks with high low level moisture content. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Low to moderate. ALTERNATE SCENARIOS: How much clearing overnight will determine fog development. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M L L L L L L L L L L L HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H L H H H H H H L L L EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H L AFTER 18Z SATURDAY... Patchy dense fog possible early Saturday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/JW NEAR TERM...RPY/JW SHORT TERM...JSH/30 LONG TERM...JSH/30 AVIATION...RPY/JW
Hazardous weather outlook, Jun 16, 12:05 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1205 PM EDT Fri Jun 16 2017 KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>034- 039-040-515>526-171615- Greenup-Carter-Boyd-Lawrence KY-Washington-Meigs-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants- Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge- Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell- Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 1205 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Slow movement of storms with abundant moisture may bring localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A couple of frontal systems and abundant moisture will enhance the flooding potential, mostly likely on Sunday and Monday. There is also a slight risk of severe thunderstorms Sunday afternoon and evening. Damaging wind gusts are the greatest threat from the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ066-067-075-083-084-171615- Perry-Morgan-Athens-Jackson OH-Vinton- 1205 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A couple of frontal systems and abundant moisture will enhance the flooding potential, mostly likely on Sunday and Monday. There is also a slight risk of severe thunderstorms Sunday afternoon and evening. Damaging wind gusts are the greatest threat from the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 1:43 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 SE CHARLESTON 38.34N 81.62W
06/16/2017 KANAWHA WV EMERGENCY MNGR
HEAVY RUNOFF BUCKLED THE FOUNDATION OF A GARAGE...
CAUSING THE STRUCTURE TO COLLAPSE AND A GAS LEAK. 1500
BLOCK OF CALLIE RD. OFF ROUNDHILL RD.
&&
EVENT NUMBER RLX1700467
COOPERSpecial weather statement, Jun 16, 1:48 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
148 PM EDT FRI JUN 16 2017
KYZ101-102-161845-
Greenup-Carter-
148 PM EDT FRI JUN 16 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT GREENUP AND NORTH
CENTRAL CARTER COUNTIES...
At 147 PM EDT, strong thunderstorms were clustered 7 miles northwest
of Letitia, or 9 miles southwest of Portsmouth, moving southeast at
20 mph.
Locations impacted include...
Greenup, Load, Gesling, Greenbo Lake, Letitia, Carter, Raceland,
Worthington, South Shore, Wurtland, Brushart, Warnock, Grays Branch
and South Portsmouth.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3855 8310 3859 8307 3863 8307 3864 8305
3866 8305 3868 8303 3870 8304 3873 8303
3872 8298 3874 8294 3866 8286 3862 8286
3858 8284 3856 8279 3856 8275 3855 8274
3838 8311 3850 8318
TIME...MOT...LOC 1747Z 322DEG 17KT 3870 8311
21Special weather statement, Jun 16, 2:28 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
228 PM EDT FRI JUN 16 2017
OHZ076-WVZ009-161930-
Washington-Wood-
228 PM EDT FRI JUN 16 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON AND
NORTH CENTRAL WOOD COUNTIES...
At 227 PM EDT, strong thunderstorms were clustered 9 miles north of
Marietta. the storms are nearly stationary.
Locations impacted include...
Marietta, Vienna, Williamstown, Boaz, North Hills, Lowell, Macksburg,
Lower Salem, Fleming and Devola.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 181 and 186.
Interstate 77 in Ohio between mile markers 1 and 15.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3960 8139 3960 8136 3959 8135 3959 8128
3961 8128 3961 8127 3958 8127 3958 8125
3957 8111 3930 8150 3943 8170 3958 8151
3958 8147 3961 8148 3963 8145 3963 8142
TIME...MOT...LOC 1827Z 134DEG 2KT 3955 8142
21Special weather statement, Jun 16, 2:48 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
248 PM EDT FRI JUN 16 2017
OHZ083-086-087-161930-
Jackson-Gallia-Lawrence-
248 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLIA...SOUTH
CENTRAL JACKSON AND NORTHERN LAWRENCE COUNTIES...
At 248 PM EDT, a strong thunderstorm was located near South Webster,
or 9 miles south of Oak Hill, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Gallia, Vernon, Waterloo, Aid and Gage.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3869 8270 3875 8270 3875 8266 3876 8266
3885 8265 3885 8268 3888 8266 3881 8233
3857 8247 3868 8271
TIME...MOT...LOC 1848Z 293DEG 11KT 3877 8262
03Special weather statement, Jun 16, 2:53 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
253 PM EDT FRI JUN 16 2017
OHZ075-083>086-WVZ007-009-162000-
Jackson-Athens-Meigs-Gallia-Vinton-Mason-Wood-
253 PM EDT FRI JUN 16 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MEIGS...NORTHEASTERN
GALLIA...NORTHEASTERN JACKSON...SOUTHERN ATHENS...SOUTHEASTERN
VINTON...NORTH CENTRAL MASON AND WEST CENTRAL WOOD COUNTIES...
At 252 PM EDT, strong thunderstorms were clustered near Tuppers
Plains, or near Coolville. the storms are nearly stationary.
Locations impacted include...
Athens, Pomeroy, Albany, Racine, Coolville, Rutland, Forked Run State
Park, New Haven, Mason, Washington, Tuppers Plains, Lubeck,
Middleport, Chester, Syracuse, Hartford City, Wilkesville,
Reedsville, Dyesville and Darwin.
This includes Route 50 in West Virginia between mile markers 1 and 2.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3929 8182 3927 8182 3927 8173 3922 8172
3923 8169 3926 8170 3927 8168 3927 8162
3924 8163 3922 8162 3909 8175 3908 8177
3908 8181 3904 8180 3893 8189 3904 8251
3932 8212
TIME...MOT...LOC 1852Z 318DEG 3KT 3917 8191
21Special weather statement, Jun 16, 3:29 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
329 PM EDT FRI JUN 16 2017
OHZ067-075-076-162000-
Washington-Athens-Morgan-
329 PM EDT FRI JUN 16 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WASHINGTON...SOUTHERN MORGAN AND CENTRAL ATHENS COUNTIES...
At 326 PM EDT, strong thunderstorms were clustered near Chesterhill
and Amesville. The storms were nearly stationary.
Locations impacted include...
Athens, Beverly, Chesterhill, Lowell, Stockport, Amesville, Stroud
Run State Park, Bartlett and The Plains.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3960 8159 3959 8159 3958 8149 3958 8146
3942 8159 3929 8181 3932 8218 3965 8190
TIME...MOT...LOC 1926Z 240DEG 6KT 3946 8173
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:37 PM EDT | Special Weather Statement | RLX | Jackson | 53 min |
| Jun 16, 2:28 PM EDT | Special Weather Statement | RLX | Washington | 62 min |
| Jun 16, 2:48 PM EDT | Special Weather Statement | RLX | Lawrence | 42 min |
| Jun 16, 2:53 PM EDT | Special Weather Statement | RLX | Meigs | 67 min |
| Jun 16, 3:29 PM EDT | Special Weather Statement | RLX | Athens, Morgan | 31 min |
| Jun 16, 4:06 PM EDT | Special Weather Statement | RLX | Morgan | 24 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.